MAUDE Adverse Event Report: ARTHREX INC. THREADED G-WIRE,W/TROCAR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. THREADED G-WIRE,W/TROCAR TIP,.062"; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-8941KT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that whilst implanting a cannulated screw, the tip of approximately 5 mm from a 1.6 mm k wire broke-off in the patient's bone.The surgeon assessed the situation and decided that it would be in the patient's best interest to leave the tip in the bone as it would cause more damage to remove the fragment.Performed surgery was a triple ankle fusion.The surgery was completed with the same device anyway.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.Complaint confirmed.One of the two guide wires was received with the trocar tip missing.During testing, the device passed material specification.Complainant's event typically caused by prying/leveraging during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that whilst implanting a cannulated screw, the tip of approximately 5mm from a 1.6mm k wire broke-off in the patient's bone.The surgeon assessed the situation and decided that it would be in the patient's best interest to leave the tip in the bone as it would cause more damage to remove the fragment.Performed surgery was a triple ankle fusion.The surgery was completed with the same device anyway.

Brand Name
THREADED G-WIRE,W/TROCAR TIP,.062"
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439309
Report Number1220246-2018-00147
Device Sequence Number11020521
Product Code LXH
UDI-Device Identifier00888867051843
UDI-Public00888867051843
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8941KT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;